High Wind, Guadalupe Mountains of Culberson County
- When
- March 25, 1:51 AM MST to 10:51 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 40 kt (46 mph) measured sustained
- Reported by
- ASOS
Cold air damming against the higher terrain resulted in high northeast gap winds through Guadalupe Pass in the Guadalupe Mountains.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Cold air damming against the higher terrain resulted in high northeast gap winds through Guadalupe Pass in the Guadalupe Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Mar 25, 1:47 AM MST, 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 347 AM CDT Tue Mar 25 2014 .DISCUSSION... A cold front moving through the area is shifting winds from the northeast this morning and bringing some slightly cooler air. Models continue to show an upper level low currently off the southern California coast moving east today causing showers and thunderstorms to develop in the western CWA tonight and spread east tomorrow. Southeast winds ahead of the low should advect enough low level moisture for scattered convection to develop though cell movement will be fairly quick and QPF amounts will be in the quarter inch range. The low passes Wednesday leaving strong mid level westerlies in its wake. Strong winds may develop in the Guadalupe Mountains Wednesday evening though the lack of heating will prevent the strongest winds from mixing into the higher elevations until Thursday. This is a little too far out to issue a watch so will continue to highlight strong winds in the HWO for now. Some of these winds will spread into the adjacent plains and Permian Basin creating above normal temps Wed/Thu. Winds will diminish Friday as an upper ridge approaches, and the weakening downslope component should allow for slightly cooler temps Friday. A weak cold front arrives Friday night bringing very little cooling for Saturday before warmer temps resume on Sunday. Hennig && .FIRE WEATHER... Post frontal conditions today with cooler temperatures and higher RH so little fire wx concerns. On Wednesday the wind comes back around to the south as a surface trough stretches across the region. Could see marginal conditions across the west Wednesday but location of stronger winds do not look to match up with location of lower RH. Thursday appears to be a more significant fire wx day as a west wind sweeps across the region. Much of the area may approach critical fire wx conditions on Thursday... a Fire Weather Watch may be issued in the next 24 hrs. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 67 47 77 51 / 0 50 20 0 BIG SPRING TX 66 48 73 53 / 0 50 30 0 CARLSBAD NM 68 48 81 53 / 10 60 10 0 DRYDEN TX 66 51 77 52 / 10 30 20 10 FORT STOCKTON TX 65 49 83 51 / 10 40 10 0 GUADALUPE PASS TX 58 45 71 46 / 20 60 0 0 HOBBS NM 65 44 76 49 / 10 50 20 0 MARFA TX 64 41 75 42 / 20 40 0 0 MIDLAND INTL AIRPORT TX 68 48 77 51 / 0 50 20 0 ODESSA TX 68 48 77 51 / 0 50 20 0 WINK TX 69 49 82 49 / 10 40 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 72/10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 324 AM CDT TUE MAR 25 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-260830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 324 AM CDT TUE MAR 25 2014 /224 AM MDT TUE MAR 25 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE TODAY FROM THE GUADALUPE MOUNTAINS TO THE BIG BEND. THUNDERSTORM CHANCES INCREASE TONIGHT ACROSS MUCH OF THE AREA. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE... BUT ANY STORM THAT DEVELOPS MAY PRODUCE BRIEF GUSTY WIND... SMALL HAIL... AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON THURSDAY HIGH WINDS ARE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS WITH INCREASED FIRE WEATHER CONCERNS ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... THERE IS A LOW PROBABILITY OF SPOTTER ACTIVATION TONIGHT ALONG AND NORTH OF A VAN HORN TO BIG LAKE LINE. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, March 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 499998.